Need Clarity on Skin Problems, Crohns/Or Crohns Medicine?
by Brandon T
(Miramichi, NB. Canada)
Back Of Neck
I have been living with Crohns disease for approx 15 years now. I am currently 28 years old. I have been experiencing symptoms not necessarily indicative of Crohns with my skin. I have researched this until I turned blue in the face trust me, and I just can't find any commonality. I guess I have always had sensitive skin, burn easy, and have burnt badly on a few occasions in the past. Over the last year I have been struggling with this onset of dry itchy skin, which often breaks out into what I consider "welts" but then often begin to protrude and there is sometimes dark color pigmentation in the scabie/lesion. You may note occasionally there is a rim of white dead skin around these welts and what appears to be a redness inside my skin around the infected areas. I have attached a few photos in hopes to get some closure about what is happening to me!
The onset of this skin reaction I believe may be partially due to a new medicine I have been prescribed called Infliximab or more commonly known as Remicade. So I am curious is this some form of allergic histamine reaction due to the medicine? I have read so many conflicting reports about Crohns and skin problems, and some of the medicines that are currently being prescribed which carry an inordinate amount of risk.
I have been taking Azathioprine(Imuran) or 6mp (mercaptopurine) almost my entire life.
Prednisone- Intermittently which often causes acne like skin problems around my forehead but rarely seeps it's way to my entire body which is currently the issue I am dealing with.
I am absolutely terrified of the possibilities here. So I was hoping to get some feedback about some potential inflictions which may be causing this. OH and before you say it. I already took this to my gastroenterologist and he didn't acknowledge any skin problem being associated with these medicines or disease.